Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 63, NWS La Crosse, WI

July 23, 2005Buffalo County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 23, 2005, 11:48 AM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 57 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2005, 11:48 AM CDT (16:48 UTC)
Expired
Jul 23, 2005, 12:45 PM CDT
In force
57 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Buffalo County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 143 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 11:50 AM CDTTSTM WND DMG4 N Menomonie, WI14 TO 16 INCH DIAMETER OAK TREE DOWNED...SEVERAL TREES UPROOTED.
Jul 23, 11:55 AM CDTTSTM WND DMG2 W Dallas, WITREES DOWN
Jul 23, 11:55 AM CDTTSTM WND DMGDurand, WITREES AND POWER LINES DOWN
Jul 23, 11:56 AM CDTTSTM WND DMGDallas, WIROADS BLOCKED DUE TO DOWNED TREES...ROOF TORN OFF HOME...NUMEROUS POWER LINES DOWN.
Jul 23, 12:00 PM CDTTSTM WND GST 78Nelson, WIMEASURED WIND GUST. BOATS BLOWN OVER ON LAKE PEPIN.
Jul 23, 12:00 PM CDTTSTM WND DMG2 W Rock Falls, WIPOWERLINES DOWN
Jul 23, 12:10 PM CDTTSTM WND DMGEau Claire, WIHALF OF A CHIMNEY BLOWN OFF OF A HOUSE
Jul 23, 12:10 PM CDTTSTM WND DMGEau Claire, WIHALF OF A CHIMNEY BLOW OFF OF A HOUSE
Jul 23, 12:10 PM CDTHAIL 1.25Eau Claire, WI
Jul 23, 12:14 PM CDTTSTM WND DMGEau Claire, WITREES DOWN
Jul 23, 12:15 PM CDTTSTM WND DMGEleva, WITREES AND POWER LINES DOWN.
Jul 23, 12:15 PM CDTTSTM WND DMGChippewa Falls, WITREES DOWN COUNTY WIDE
Jul 23, 12:15 PM CDTHAIL 1N Eau Claire, WISEVERAL TREES DOWN
Jul 23, 12:18 PM CDTTSTM WND DMGOsseo, WITREES AND POWER LINES DOWN. TREE BLOCKING ROAD IN OSSEO.
Jul 23, 12:20 PM CDTTSTM WND DMGEau Claire, WI8 TO 10 INCH TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 10:15 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 4.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2005-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2005-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
883 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 231648
SVRARX
WIC011-121-231745-
/O.NEW.KARX.SV.W.0063.050723T1648Z-050723T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1148 AM CDT SAT JUL 23 2005

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUFFALO COUNTY IN WEST CENTRAL WISCONSIN
  TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN

* UNTIL 1245 PM CDT

* AT 1148 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
  SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...AND DAMAGING WINDS
  EXTENDING FROM 11 MILES WEST OF RICE LAKE TO 4 MILES NORTHWEST OF
  LAKE CITY. THE SEVERE THUNDERSTORMS WERE MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MAXVILLE AROUND 1155 AM CDT...
  MISHA MOKWA AND NELSON AROUND NOON CDT...
  URNE AND THE BIG SWAMP AREA AROUND 1205 PM CDT...
  MODENA AND MONDOVI AROUND 1210 PM CDT...
  PRAAG AND MONDOVI AIRFIELD AROUND 1215 PM CDT...

THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS AROUND 70 MPH. FOR YOUR PROTECTION...MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND
STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4559 9231 4487 9236 4451 9248 4422 9119
      4464 9117 4539 9092 4558 9125

$$

THOMPSON
6 follow-up statements
000 
WWUS53 KARX 231657
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1157 AM CDT SAT JUL 23 2005

WIC011-121-231745-
/O.CON.KARX.SV.W.0063.000000T0000Z-050723T1745Z/
BUFFALO WI-TREMPEALEAU WI-
1157 AM CDT SAT JUL 23 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR TREMPEALEAU AND BUFFALO COUNTIES...

AT 1157 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY
SIZE HAIL EXTENDING FROM 4 MILES WEST OF RICE LAKE TO 5 MILES
NORTHEAST OF LAKE CITY. THE SEVERE STORMS WERE MOVING EAST AT 55 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MONDOVI AND MONDOVI AIRFIELD AROUND 1205 PM CDT...
  MODENA AND TELL AROUND 1210 PM CDT...
  GILMANTON AND PRAAG AROUND 1215 PM CDT...
  MONTANA AND OSSEO AROUND 1220 PM CDT...
  HIGHWAY 53 AND COUNTY E AND WALEK KNOB AROUND 1225 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4460 9166 4460 9203 4443 9209 4422 9118
      4460 9117 4459 9129 4459 9138

$$

THOMPSON
000 
WWUS53 KARX 231706
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1206 PM CDT SAT JUL 23 2005

WIC011-121-231745-
/O.CON.KARX.SV.W.0063.000000T0000Z-050723T1745Z/
BUFFALO WI-TREMPEALEAU WI-
1206 PM CDT SAT JUL 23 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR TREMPEALEAU AND BUFFALO COUNTIES...

AT 1206 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY
SIZE HAIL EXTENDING FROM 8 MILES NORTH OF ALMA TO 12 MILES SOUTHEAST
OF RICE LAKE. THE SEVERE STORMS WERE MOVING EAST AT 55 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MONTANA AND LOOKOUT AROUND 1215 PM CDT...
  STRUM AND THE BORST VALLEY AREA AROUND 1220 PM CDT...
  INDEPENDENCE AND OSSEO AROUND 1225 PM CDT...
  PLEASANTVILLE AND WHITEHALL AROUND 1230 PM CDT...
  PIGEON FALLS AND SQUARE BLUFF AROUND 1235 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4460 9166 4460 9203 4443 9209 4422 9118
      4460 9117 4459 9129 4459 9138

$$

THOMPSON
000 
WWUS53 KARX 231713
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1212 PM CDT SAT JUL 23 2005

WIC011-121-231745-
/O.CON.KARX.SV.W.0063.000000T0000Z-050723T1745Z/
BUFFALO WI-TREMPEALEAU WI-
1212 PM CDT SAT JUL 23 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR TREMPEALEAU AND BUFFALO COUNTIES...

AT 1200 NOON CDT...THE FIRE DEPARTMENT REPORTED MEASURED WIND GUSTS 
OF 78 MPH IN NELSON. BOATS WERE ALSO REPORTED BLOWN OVER.

AT 1212 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY
SIZE HAIL EXTENDING FROM 9 MILES NORTHEAST OF ALMA TO 20 MILES
SOUTHEAST OF RICE LAKE. THE SEVERE STORMS WERE MOVING EAST AT 55 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  STRUM AND THE BORST VALLEY AREA AROUND 1220 PM CDT...
  INDEPENDENCE AND OSSEO AROUND 1225 PM CDT...
  PLEASANTVILLE AND WHITEHALL AROUND 1230 PM CDT...
  PIGEON FALLS AND SQUARE BLUFF AROUND 1235 PM CDT...
  BLAIR AROUND 1240 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4460 9166 4460 9202 4443 9208 4426 9119
      4460 9117 4459 9129 4459 9138

$$

THOMPSON
000 
WWUS53 KARX 231723
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1222 PM CDT SAT JUL 23 2005

WIC011-121-231745-
/O.CON.KARX.SV.W.0063.000000T0000Z-050723T1745Z/
BUFFALO WI-TREMPEALEAU WI-
1222 PM CDT SAT JUL 23 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR TREMPEALEAU AND BUFFALO COUNTIES...

AT 1222 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF 
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS OF 70 TO 80 MPH AND 
PENNY SIZE HAIL EXTENDING FROM 10 MILES NORTHWEST OF ARCADIA TO 16 
MILES SOUTHWEST OF LADYSMITH. THE SEVERE STORMS WERE MOVING EAST AT 
55 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  PIGEON FALLS AND WHITEHALL AROUND 1230 PM CDT...
  BLAIR AROUND 1235 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

THIS IS A DANGEROUS SITUATION...AS WIND GUSTS AROUND 80 MPH CAN BE 
EXPECTED. TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE 
LOWEST FLOOR AND STAY AWAY FROM WINDOWS

LAT...LON 4460 9166 4457 9192 4441 9199 4426 9119
      4460 9117 4459 9129 4459 9138

$$

THOMPSON
000 
WWUS53 KARX 231734
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1233 PM CDT SAT JUL 23 2005

WIC011-121-231745-
/O.CON.KARX.SV.W.0063.000000T0000Z-050723T1745Z/
BUFFALO WI-TREMPEALEAU WI-
1233 PM CDT SAT JUL 23 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR TREMPEALEAU AND BUFFALO COUNTIES...

AT 1218 PM CDT...LAW ENFORCEMENT REPORTED TREES AND POWER LINES DOWN 
IN OSSEO AND ELEVA.

AT 1230 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING TORNADO LIKE WIND DAMAGE WITH WINDS IN
EXCESS OF 80 MPH AND PENNY SIZE HAIL EXTENDING FROM 5 MILES NORTH OF
ARCADIA TO 10 MILES SOUTHWEST OF LADYSMITH. THE SEVERE STORMS WERE
MOVING EAST AT 55 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  BLAIR AROUND 1240 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

THIS IS A DANGEROUS SITUATION...AS WIND GUSTS OF 80 MPH OR HIGHER 
CAN BE EXPECTED. TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON 
THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS

LAT...LON 4460 9166 4457 9192 4441 9199 4426 9119
      4460 9117 4459 9129 4459 9138

$$

THOMPSON
000 
WWUS53 KARX 231745
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1245 PM CDT SAT JUL 23 2005

WIC011-121-231753-
/O.EXP.KARX.SV.W.0063.000000T0000Z-050723T1745Z/
BUFFALO WI-TREMPEALEAU WI-
1245 PM CDT SAT JUL 23 2005

...THE SEVERE THUNDERSTORM WARNING FOR TREMPEALEAU AND BUFFALO
COUNTIES HAS EXPIRED...

THE LINE OF SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE AREA. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR TREMPEALEAU AND 
BUFFALO COUNTIES HAS EXPIRED.

LAT...LON 4460 9166 4457 9192 4441 9199 4426 9119
      4460 9117 4459 9129 4459 9138

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:53 AM CDT, 7 hours 55 minutes earlier.

Area forecast discussion, Jul 23, 3:53 AM CDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
353 AM CDT SAT JUL 23 2005

.SHORT TERM...THROUGH MONDAY

MAIN FORECAST CONCERN IS WITH THE RAIN CHANCES THROUGH MUCH OF THE
PERIOD.

SURFACE ANALYSIS THIS MORNING SHOWS AN AREA OF DEVELOPING LOW
PRESSURE OVER NORTHEAST WYOMING. WARM FRONT EXTENDS EAST/SOUTHEAST
INTO WESTERN IOWA AND THEN BECOMES MORE DIFFUSE OVER NORTHWEST
MISSOURI. A FEW SHOWERS WERE DEVELOPING NORTH OF THE 850 MB WARM
FRONT OVER SOUTHEAST MINNESOTA INTO SOUTHWEST WISCONSIN.

00Z MODELS PRESENT VERY DIFFERENT SOLUTIONS FOR TODAY. THE GFS HAS
BEEN THE MOST CONSISTENT AND AT THIS TIME IS THE PREFERRED
SOLUTION. THE SHORT WAVE TROUGH CURRENTLY OVER THE HIGH PLAINS WILL
MOVE EAST ALONG THE CANADIAN BORDER TODAY AND TONIGHT IN THE ZONAL
FLOW ALOFT. SURFACE LOW IS EXPECTED TO TRANSLATE EAST AS WELL AND
BE OVER EASTERN MINNESOTA OR WESTERN WISCONSIN BY LATE TONIGHT. THE
WARM FRONT IS EXPECTED TO LIFT NORTH INTO THE FORECAST AREA THIS
AFTERNOON AND THEN HALT ITS NORTHWARD ADVANCE OVERNIGHT. SHOWERS AND
STORMS CURRENTLY OVER THE AREA DEVELOPING IN RESPONSE TO THE LOW
LEVEL MOISTURE TRANSPORT INTO THE 850 MB WARM FRONT AND THE RESULTING
ISENTROPIC LIFT. AS THE SHORT WAVE TROUGH AND SURFACE MOVE EAST TODAY
AND TONIGHT...THE BEST WARM AIR ADVECTION WILL LIFT SLOWLY NORTH AND
EAST INTO NORTHERN AND EASTERN WISCONSIN. IN RESPONSE...THE GFS SHOWS
THE AREA OF 5 TO 6 UBAR/S OF UPGLIDE ON THE 310K ISENTROPIC SURFACE
ALSO SHIFTING SLOWLY NORTH AND EAST. WITH MUCH OF THE FORECAST AREA
EXPECTED TO REMAIN NORTH OF THE WARM FRONT TODAY...THE ISENTROPIC
FORCING WILL CONTINUE TO IMPACT THE AREA AND GENERATE CLOUD COVER AND
SCATTERED SHOWERS AND THUNDERSTORMS. DEBRIS CLOUDS FROM CONVECTIVE
COMPLEX OVER THE DAKOTAS HAVE ALSO BEEN SPREADING INTO THE AREA AND
THICKENING...SO TREND IS FOR LESS SUNSHINE THAN PREVIOUS FORECAST AND
AS A RESULT LOWER TEMPERATURES.

THE BEST ISENTROPIC UPGLIDE SHIFTS OUT OF THE AREA TONIGHT...BUT
COULD CONTINUE ACROSS THE NORTH AND EAST AND DID CONTINUE CHANCE POPS
ACROSS THIS AREA THROUGH THE NIGHT. THE SURFACE LOW GOES PAST SUNDAY
ALLOWING THE WEAK COLD FRONT TO COME THROUGH THE AREA DURING THE
MORNING AND EARLY AFTERNOON. NO SHORT WAVE TROUGHS ARE EXPECTED TO BE
OVER THE REGION TO PROVIDE ANY DYNAMICAL FORCING AS THE FRONT COMES
THROUGH AND WITH SURFACE BASED CINS OF 100 J/KG OVER MUCH OF THE
AREA...MAINTAINED THE DRY FORECAST FOR SUNDAY. DESPITE THE PASSAGE OF
THE FRONT...TEMPERATURES AT 850 MB ONLY COOL 1-2C DURING THE DAY ON
WEAK NORTHWEST WINDS. SO WITH MORE SUNSHINE...TEMPERATURES SUNDAY
EXPECTED TO BE WARMER THAN TODAY.

THE FRONT IS THEN EXPECTED TO BECOME STATIONARY JUST SOUTH OF THE
FORECAST AREA SUNDAY NIGHT. THE UPPER LEVEL RIDGE WILL SINK JUST
FAR ENOUGH SOUTH TO ALLOW THE SHORT WAVE TROUGHS EMBEDDED IN THE
ZONAL FLOW TO AFFECT THE UPPER MIDWEST. ONE OF THESE SHORT WAVE
TROUGHS WILL MOVE ALONG THE BAROCLINIC ZONE SUNDAY NIGHT AND
INTERACT WITH THE LOW LEVEL MOISTURE TRANSPORT TO DEVELOP CONVECTION
NORTH OF THE STALLED FRONTAL BOUNDARY. THIS ACTIVITY EXPECTED TO
MOVE ACROSS THE FORECAST AREA AND RAISED POPS FROM PREVIOUS
FORECAST FOR SUNDAY NIGHT INTO MONDAY MORNING. IF CURRENT MODEL
TRENDS CONTINUE...THESE WILL HAVE TO BE RAISED MORE WITH LATER
SHIFTS.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY

THE GFS SUGGESTS ANOTHER MCS WILL DEVELOP NORTH OF THE STALLED FRONT
MONDAY NIGHT AND MOVE ACROSS NORTHERN IOWA INTO SOUTHERN WISCONSIN
BY TUESDAY MORNING. THE FRONT THEN GETS PUSHED SOUTH OF THE AREA AS
HIGH PRESSURE BUILDS INTO THE UPPER MIDWEST. RAISED POPS FOR MONDAY
NIGHT TO AGREE WITH WITH LATEST MODEL TRENDS AND SURROUNDING
OFFICES. ALSO LOWERED TEMPERATURES ACROSS THE SOUTH FOR TUESDAY WITH
PLENTY OF CLOUD COVER AND RAIN EXPECTED IN THE MORNING. REMAINDER OF
THE CURRENT FORECAST LOOKS OK AND NO CHANGES MADE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

04
Hazardous weather outlook, Jul 23, 9:15 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
915 AM CDT SAT JUL 23 2005

IAZ008>011-018-019-029-030-MNZ094>096-WIZ053>055-061-240900-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-FLOYD-GRANT-
HOUSTON-HOWARD-MITCHELL-MOWER-RICHLAND-VERNON-WINNESHIEK-
915 AM CDT SAT JUL 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY. A MOIST AND
UNSTABLE AIRMASS BEING LIFTED OVER THE FRONT WILL TRIGGER
THUNDERSTORMS ACROSS THE AREA...MAINLY THIS MORNING. THE MAIN THREAT
FROM ANY THUNDERSTORMS TODAY WOULD BE LARGE HAIL. ONCE THE WARM FRONT
MOVES THROUGH THE AREA...WARM TEMPERATURES ALOFT SHOULD CAP THE
AIRMASS AND LIMIT THUNDERSTORM POTENTIAL THIS AFTERNOON INTO TONIGHT.

BEHIND THE WARM FRONT...HEAT INDICES THIS AFTERNOON ARE EXPECTED TO
CLIMB INTO THE 100 TO 105 DEGREE RANGE...MAINLY ACROSS PORTIONS OF
NORTHEAST IOWA. PROLONGED EXPOSURE TO THIS HEAT COULD CAUSE PHYSICAL
PROBLEMS...SUCH AS HEAT EXHAUSTION.

A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT. WITH MOISTURE AND
INSTABILITY IN PLACE AHEAD OF THE FRONT...THERE IS THE POTENTIAL FOR
MORE THUNDERSTORM DEVELOPMENT. HOWEVER...THE WARM TEMPERATURES ALOFT
MAY KEEP THE AIRMASS CAPPED AND LIMIT THE THUNDERSTORM POTENTIAL.
SHOULD ANY THUNDERSTORMS DEVELOP...THE SEVERE THREATS WOULD BE LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COLD FRONT WILL DROP SOUTH OF THE AREA SUNDAY AS A WEAK RIDGE
OF HIGH PRESSURE BUILDS OVER THE AREA. HEAT INDICES ON SUNDAY ARE
AGAIN EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE RANGE ACROSS
THE SOUTH PARTS OF THE AREA AND IN THE RIVER VALLEYS.

THE FRONTAL BOUNDARY IS EXPECTED TO WAVER BACK AND FORTH ACROSS IOWA
AND NORTHERN ILLINOIS SUNDAY NIGHT THROUGH MONDAY NIGHT...TRIGGERING
MORE THUNDERSTORMS. THE EXACT DETAILS ON THE TIMING AND AREAL
COVERAGE OF STORMS SUNDAY NIGHT THROUGH MONDAY NIGHT REMAIN UNCERTAIN
AT THIS TIME. HOWEVER...SOME OF THESE STORMS COULD BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS AND FLASH FLOOD PRODUCING RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND LATE TONIGHT. SPOTTER
GROUPS ARE ADVISED TO REMAIN ALERT FOR POSSIBLE ACTIVATION SUNDAY
NIGHT THROUGH MONDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MNZ079-086>088-WIZ017-029-032>034-041>044-240900-
ADAMS-BUFFALO-CLARK-DODGE-JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-
TAYLOR-TREMPEALEAU-WABASHA-WINONA-
915 AM CDT SAT JUL 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND WEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A CLUSTER OF THUNDERSTORMS WILL TRACK ACROSS CENTRAL AND EASTERN
MINNESOTA THIS MORNING...PUSHING INTO NORTHERN WISCONSIN BY NOON.
THIS CLUSTER OF THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING
WINDS. LARGE HAIL WILL ALSO BE POSSIBLE. THE THUNDERSTORMS SHOULD
MAINLY EFFECT AREAS NORTH OF A WABASHA TO BLACK RIVER FALLS LINE...
EXITING EAST OF THE AREA EARLY IN THE AFTERNOON.

MEANWHILE...A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY. A
MOIST AND UNSTABLE AIRMASS BEING LIFTED OVER THE FRONT WILL LIKELY
TRIGGER MORE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND
EVENING. SEVERE WEATHER THREATS WOULD AGAIN BE DAMAGING WINDS AND
LARGE HAIL. THE STORM PREDICTION CENTER HAS INDICATED THERE IS A
MODERATE RISK FOR SEVERE WEATHER TODAY AND TONIGHT.

A COLD FRONT WILL APPROACH THE AREA THEN LATE TONIGHT. WITH MOISTURE
AND INSTABILITY IN PLACE AHEAD OF THE FRONT...THERE IS THE POTENTIAL
FOR MORE THUNDERSTORM DEVELOPMENT. HOWEVER...THE WARM TEMPERATURES
ALOFT MAY KEEP THE AIRMASS CAPPED AND LIMIT THE THUNDERSTORM
POTENTIAL. SHOULD ANY THUNDERSTORMS DEVELOP...THE SEVERE THREATS
WOULD BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COLD FRONT WILL DROP SOUTH OF THE AREA SUNDAY AS A WEAK RIDGE
OF HIGH PRESSURE BUILDS OVER THE AREA. HEAT INDICES ON SUNDAY ARE
AGAIN EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE RANGE ACROSS
THE SOUTH PARTS OF THE AREA AND IN THE RIVER VALLEYS.

THE FRONTAL BOUNDARY IS EXPECTED TO WAVER BACK AND FORTH ACROSS IOWA
AND NORTHERN ILLINOIS SUNDAY NIGHT THROUGH MONDAY NIGHT...TRIGGERING
MORE THUNDERSTORMS. THE EXACT DETAILS ON THE TIMING AND AREAL
COVERAGE OF STORMS SUNDAY NIGHT THROUGH MONDAY NIGHT REMAIN UNCERTAIN
AT THIS TIME. HOWEVER...SOME OF THESE STORMS COULD BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS AND FLASH FLOOD PRODUCING RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. SPOTTER
GROUPS ARE ADVISED TO REMAIN ALERT FOR POSSIBLE ACTIVATION SUNDAY
NIGHT THROUGH MONDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK/RRS

In the hours before

Special weather statement, Jul 23, 10:19 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1019 AM CDT SAT JUL 23 2005

MNZ079-086>088-WIZ017-029-032>034-041>044-232100-
ADAMS-BUFFALO-CLARK-DODGE-JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-
TAYLOR-TREMPEALEAU-WABASHA-WINONA

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
663 IN EFFECT UNTIL 4 PM CDT FOR THE FOLLOWING AREAS

IN MINNESOTA THIS WATCH INCLUDES 4 COUNTIES

IN SOUTHEAST MINNESOTA

DODGE                 OLMSTED               WABASHA
WINONA

IN WISCONSIN THIS WATCH INCLUDES 9 COUNTIES

IN CENTRAL WISCONSIN

ADAMS                 CLARK                 JUNEAU

IN NORTH CENTRAL WISCONSIN

TAYLOR

IN WEST CENTRAL WISCONSIN

BUFFALO               JACKSON               LA CROSSE
MONROE                TREMPEALEAU

THIS INCLUDES THE CITIES OF...DODGE CENTER...FRANKLIN...
GLENDALE...INDEPENDENCE...LA CROSSE...MAUSTON...MEDFORD...
NEILLSVILLE...ONALASKA...ROCHESTER...WABASHA AND WINONA.

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:45 AM CDTSevere Thunderstorm WarningARXGrant30 min
Jul 23, 12:17 PM CDTSevere Thunderstorm WarningARXClark, Jackson, Taylor73 min
Jul 23, 1:08 PM CDTSevere Thunderstorm WarningARXAdams, Juneau, Monroe82 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.